CSN Login
Members Online: 4

Low blood pressure and breast cancer

kath55
Posts: 1
Joined: Dec 2012

I am a new member, having being diagnosed with breast cancer in August 2012. I had a lumpectomy in October, and my nodes and lines were clear. The bad part of my cancer is that I am a triple negative patient. I started my chemo treatment in November and have finished 3 treatments of AC, to complete the fourth at the end of the month. During the second and third treatment I developed a cold which I still have, and over the weekend I developed a fever. I have been in touch with my Medical Oncologist who has given me fluids on Monday and Tuesday. Today I started feeling a bit light headed and checked my pressure (0n top of everything else I am hypertensive) and found that my pressure is now very low. The nurse at my clinic has told me that I should go to a nearby clinic for treatment. Is there any advise that I can get at this point as to what to do. It is a very frightening experience for me, and I know it will get better, but right now I am not sure what I should do.

jessiesmom1's picture
jessiesmom1
Posts: 708
Joined: Jun 2010

I was diagnosed with TNBC in Dec. 2009. I was taking medication for high blood pressure prior to that. I had a right mastectomy followed by 4 rounds of A/C and 12 rounds of Taxotere. No radiation. During this period of time I continued to see my internist as she was the doctor who was managing my blood pressure issues. During one visit she almost fell out of her chair when she could barely even get a blood pressure reading. I thought SHE might faint. Needless to say, all blood pressure medications were ceased immediately. It did come up a bit after that and it wasn't necessary to resume the meds until well after chemo was over. The oncologist took a blood pressure during every visit, also but it was the internist who determined whether meds were necessary - after running it past the oncologist.

I should mention that I also got a severe cold while I was undergoing chemo. It took me an entire month to get rid of it. The coughing was non-stop for a while. Not my finest hour.

It would be my suggestion that you consult an internist or family practice doctor who can take charge of this issue. It is not quite within the realm of expertise of your oncologist. Personally I was pleased to be taking less medication for a change but it does need to be monitored. I wouldn't get too worked up about it. You have bigger things on our plate. It is easier to deal with than the cancer.

IRENE

carkris's picture
carkris
Posts: 4513
Joined: Aug 2009

I am not triple negative but have low BP as well. It is higher now but it was very low during chemo and I felt it. dizzy nauseated.
I just had a bad cold that took a month of inhalers, steroids and antibiotics to get rid of, something nasty is going around

survivorbc09
Posts: 4378
Joined: Jun 2009

What did the doctor say Kath?  Are you better now?

 

Hugs, Jan

Margeaux
Posts: 75
Joined: Dec 2011

I was diagnosed with IDC, Stage IIB, Grade 3 HER2+ Sept. 2009. Chemo started 11/5/09 and ended April 1, 2010, followed by lumpectomy, radiation and the usual 1 year Herceptin. I was on 2 heart medications - a beta blocker to prevent recurrence of arrythmia and Cozaar for high blood pressure. After about 8 weeks of chemo I started to have major problems in the morning, feeling weak and dizzy. One morning I passed out, unconcious for 10 minutes. Husband was ready to call 911 when I came to. He immediately called the oncologist who had me come in to put fluids into me through my port. The following week I passed out at the parking garage in front of the doctor's office. I was put into one of their "bedrooms", he ordered the nurses to check my B/P every 10 minutes, after about 1-1/2 hrs. it was back to a reasonable level. After reviewing when and how I took my meds his conclusion was to stop the B/P med Cozaar completely, which I always took in the morning, but to continue with the low dose beta blocker at night to prevent recurrence of arrythmia. I had to check my B/P regularly, not until 3 months had passed after chemo did my B/P gradually rise again, I started out a with low dose and gradually increased the dosage to pre-chemo levels. By the way, the reason he had not detected the problems earlier was that I took Cozaar just before heading to chemo, it had not yet kicked in at the time my B/P was checked. Oh, but for the joy of chemo!
Hope everything is under control for you now.
Margeaux

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network